IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

Externalities, Consumption Constraints and Regular Economies

We consider a general model of pure exchange economies with consumption externalities. Households may have different consumption sets and each consumption set is described by a function called possibility function. Utility and possibility functions depend on the consumptions of all households. Our goal is to give sufficient conditions for the regularity of such economies. We prove that, generically, economies are regular in the space of endowments and possibility functions.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Download Restriction: no

Paper provided by Centre for Studies in Economics and Finance (CSEF), University of Naples, Italy in its series CSEF Working Papers with number 195.

in new window

Date of creation: 11 Feb 2008
Date of revision: 01 Dec 2009
Publication status: Published in Economic Theory, 2010, 44(1), 123-147
Handle: RePEc:sef:csefwp:195
Contact details of provider: Postal: I-80126 Napoli
Phone: +39 081 - 675372
Fax: +39 081 - 675372
Web page:

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Geanakoplos, John & Polemarchakis, H.M., 2008. "Pareto improving taxes," Journal of Mathematical Economics, Elsevier, vol. 44(7-8), pages 682-696, July.
  2. CITANNA, Alessandro & POLEMARCHAKIS, Heracles M. & TIRELLI, M., 2000. "The Taxation of Trades in assets," Les Cahiers de Recherche 721, HEC Paris.
  3. Bernard Cornet & Mihaela Topuzu, 2005. "Existence Of Equilibria For Economies With Externalities And A Measure Space Of Consumers," WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS 200505, University of Kansas, Department of Economics, revised Feb 2005.
  4. Jean-Jacques Herings & Heracles M. Polemarchakis, 1998. "Pareto Improving Price Regulation When the Asset Market is Incomplete," Working Papers hal-00601578, HAL.
  5. John Geanakoplos & H M Polemchakis, 2008. "Pareto Improving Taxes," Levine's Working Paper Archive 122247000000002219, David K. Levine.
  6. del Mercato, Elena L., 2006. "Existence of competitive equilibria with externalities: A differential viewpoint," Journal of Mathematical Economics, Elsevier, vol. 42(4-5), pages 525-543, August.
  7. Alessandro Citanna & Heracles M. Polemarchakis & M. Tirelli, 2006. "The taxation of trades in assets," Post-Print halshs-00009847, HAL.
  8. Polemarchakis, H. M. & Siconolfi, P., 1997. "Generic existence of competitive equilibria with restricted participation," Journal of Mathematical Economics, Elsevier, vol. 28(3), pages 289-311, October.
  9. Jean-Marc Bonnisseau, 2003. "Regular economies with non-ordered preferences," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) hal-00187218, HAL.
  10. Shannon, Chris, 1994. "Regular nonsmooth equations," Journal of Mathematical Economics, Elsevier, vol. 23(2), pages 147-165, March.
  11. Paul Heidhues & Frank Riedel, 2007. "Do social preferences matter in competitive markets?," Center for Mathematical Economics Working Papers 392, Center for Mathematical Economics, Bielefeld University.
  12. Monique Florenzano, 2008. "General equilibrium," Documents de travail du Centre d'Economie de la Sorbonne b08005, Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne.
  13. Herakles Polemarchakis, 2001. "The taxation of trades in assests," Working Papers 2001-21, Brown University, Department of Economics.
  14. Andrés Carvajal, 2004. "Testable Restrictions of General Equilibrium Theory in Exchange Economies with Externalities," Royal Holloway, University of London: Discussion Papers in Economics 04/28, Department of Economics, Royal Holloway University of London, revised Nov 2004.
  15. Cass, David, 1991. "Incomplete financial markets and indeterminacy of competitive equilibrium," CEPREMAP Working Papers (Couverture Orange) 9107, CEPREMAP.
  16. Cres, Herve, 1996. "Symmetric Smooth Consumption Externalities," Journal of Economic Theory, Elsevier, vol. 69(2), pages 334-366, May.
  17. Mas-Colell,Andreu, 1985. "The Theory of General Economic Equilibrium," Cambridge Books, Cambridge University Press, number 9780521265140.
  18. John Geanakoplos & H. M. Polemarchakis, 2008. "Pareto Improving Taxes," Cowles Foundation Discussion Papers 1662, Cowles Foundation for Research in Economics, Yale University.
  19. David Cass & Alessandro Citanna, 1998. "Pareto improving financial innovation in incomplete markets," Economic Theory, Springer, vol. 11(3), pages 467-494.
  20. Balasko, Yves & Cass, David & Siconolfi, Paolo, 1990. "The structure of financial equilibrium with exogenous yields : The case of restricted participation," Journal of Mathematical Economics, Elsevier, vol. 19(1-2), pages 195-216.
  21. Alessandro Citanna & Atsushi Kajii & Antonio Villanacci, 1998. "Constrained suboptimality in incomplete markets: a general approach and two applications," Post-Print hal-00479390, HAL.
  22. Cass, David & Siconolfi, Paolo & Villanacci, Antonio, 2001. "Generic regularity of competitive equilibria with restricted participation," Journal of Mathematical Economics, Elsevier, vol. 36(1), pages 61-76, September.
  23. Kung, Fan-chin, 2008. "Voluntary contributions to multiple public goods in a production economy with widespread externalities," Journal of Mathematical Economics, Elsevier, vol. 44(12), pages 1364-1378, December.
  24. Zame, William R. & Noguchi, Mitsunori, 2006. "Competitive markets with externalities," Theoretical Economics, Econometric Society, vol. 1(2), pages 143-166, June.
  25. Allen, Beth, 1981. "Utility perturbations and the equilibrium price set," Journal of Mathematical Economics, Elsevier, vol. 8(3), pages 277-307, October.
  26. Dierker, Egbert, 1993. "Regular economies," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 17, pages 795-830 Elsevier.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:sef:csefwp:195. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lia Ambrosio)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.